West Virginia, 2009Flash Flood in West Virginia, July 9, 2009
July 9, 2009 · NWS RNK · 1 event in 1 county or zone
A thunderstorm produced very heavy rain on the rate of 3 to 4 inches an hour at times. Rainfall from this thunderstorm caused a culvert pipe to wash out on Wilderness Road due to drainage ditch flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced very heavy rain on the rate of 3 to 4 inches an hour at times. Rainfall from this thunderstorm caused a culvert pipe to wash out on Wilderness Road due to drainage ditch flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 9, 2:49 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 9, 2:49 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT THU JUL 9 2009
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN CENTERED ALONG THE ATLANTIC COAST INTO
FRIDAY. SOUTHWEST FLOW AHEAD OF A SLOWLY APPROACHING COLD FRONT
WILL USHER IN WARMER TEMPERATURES FOR THE WEEKEND. THE FRONT WILL
MOVE THROUGH THE REGION SUNDAY NIGHT OR MONDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ALL TSTM DEVELOPMENT SO FAR THIS AFTERNOON HAS BEEN IN THE FAR
WESTERN CWA WHERE THE GREATEST INSTABILITY RESIDES. THERE IS ALSO
SOME LOW LEVEL CONVERGENCE WITH SE WINDS COMING UP AND OVER THE
BLUE RIDGE...AND SW WINDS ON THE WESTERN SLOPES SIDE OF THE
APPLNS. HAVE ADJUSTED THE WEATHER GRIDS FOR BEST COVERAGE IN THE
FAR WEST LATE THIS AFTERNOON...AND THEN SOME HIGHER POPS SPREADING
EASTWARD EARLY THIS EVENING. IT DOES NOT LOOK LIKE THERE WILL BE
MUCH COVERAGE EAST OF THE BLUE RIDGE...ESPECIALLY IN VA...WHICH IS
IN A WEDGE WITH LOWER DEWPOINTS AND MORE STABLE AIR. STILL A
THREAT FOR HEAVY RAIN...BUT THESE STORMS ARE ALSO STRONG ENOUGH
FOR AN ISOLATED THREAT OF HAIL OR DAMAGING WINDS. WILL ALSO UPDATE
THE HAZARDOUS WEATHER OUTLOOK. THIS CONVECTION SHOULD BE DIURNAL...
AND WILL BE WEAKENING AFTER SUNSET.
EAST TO SOUTHEAST FLOW CONTINUES OVERNIGHT...WITH MOST MODELS
SHOWING THE DEEPER MOISTURE ACROSS THE MTNS. HOWEVER...THINK THERE
IS ENOUGH UPSLOPE FLOW TO NEED POPS FOR SHOWERS ALONG THE BLUE
RIDGE OVERNIGHT. LOW TEMPS WILL BE ON THE WARM SIDE WITH PLENTY OF
CLOUD COVER EXPECTED. HAVE LOWS MAINLY IN THE LOWER 60S.
FRIDAY WILL BE SIMILAR TO TODAY...BEGINNING WITH A SOUTHEAST FLOW
AND A WEDGE IN PLACE. HOWEVER...THE FLOW VEERS MORE TO THE SOUTH
IN THE AFTERNOON...AND THE LOW LEVEL CONVERGENCE IS NOT AS STRONG.
LOOKS LIKE THE MOST LIKELY AREA TO SEE CONVECTION DEVELOP WILL BE
IN THE NW NC MTNS FROM THE PROLONGED UPSLOPE FLOW...AND THEN THE
SW MTNS OF VA WHERE THERE WILL BE BETTER HEATING AND SOME LOW
LEVEL CONVERGENCE. I HAVE CHC POPS THERE FOR AFT TSTMS...AND JUST
ISOLATED POPS ELSEWHERE. HIGHS FRIDAY WILL AGAIN BE HIGHLY
DEPENDANT ON CLOUD COVER. I HAVE RAISED THEM MOST AREAS A FEW
DEGREES...AS IT LOOKS LIKE THERE WILL BE SOME AFTERNOON SUN AS THE
LOW LEVEL FLOW VEERS MORE TO THE SOUTH.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
BEST CHANCE FOR LINGERING LATE AFTERNOON/EVENING CONVECTION FRIDAY
WILL BE ALONG THE EAST SLOPES OF THE BLUE RIDGE WITH A SOUTHEAST
FLOW IN PLACE. THIS PRECIPITATION SHOULD DISSIPATE AROUND SUNDOWN
WITH LACK OF UPPER LEVEL SUPPORT AS SHORTWAVE RIDGE MOVES OVER THE
REGION FOR MUCH OF THE OVERNIGHT HOURS SATURDAY MORNING. LEANED
TOWARD WARMER GUIDANCE VALUES WITH THE POTENTIAL FOR HIGH/MID LEVEL
CLOUDS TO ARRIVE LATE IN THE PERIOD ASSOCIATED WITH WEAK SHORT WAVE
MOVING INTO SE WV/WRN WV.
FOR SATURDAY...KEPT SMALL CHANCE OF TSRA IN THE MOUNTAINS AS
SOUTHWEST FLOW USHERS IN HIGHER DEW POINTS AND THUS INSTABILITY
INCREASES WITH CAPES FORECAST TO BE BETWEEN 500-1000 J/KG. UPPER
DIVERGENCE ALSO INCREASES IN THE WEST SATURDAY AS NOSE OF STRONG
UPPER JET PUSHES INTO THE NORTHERN MID-ATLANTIC REGION.
AS THE LOW LEVEL FLOW BECOMES SOUTHWEST...WARM AIR ADVECTION
DEVELOPS WHICH WILL BRING WARMER TEMPERATURES ON SATURDAY. AS A
RESULT...LEANED TOWARD WARMER GFS MOS GUIDANCE FOR HIGHS.
PRECIPITATION SATURDAY AFTERNOON/EARLY EVENING AND MAY LINGER A
LITTLE LONGER PAST SUNSET WITH DIVERGENT UPPER FLOW AND KEPT SMALL
POPS IN THE WEST INTO THE OVERNIGHT HOURS SUNDAY MORNING.
DEEPENING EASTERN USA TROF SUNDAY WILL HELP BRING A SFC FRONT
THROUGH SUNDAY INTO SUNDAY NIGHT...WHICH WILL BRING ANOTHER CHANCE
FOR TSTMS FOR THE ENTIRE AREA. WEST FLOW AHEAD OF THE FRONT SHOULD
WARM TEMPERATURES INTO THE 90S IN THE SOUTHSIDE AND PIEDMONT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT EASTERN USA TROF
EARLY IN THE WEEK RELAXES...ALLOWING UPPER FLOW TO BECOME ZONAL
TUESDAY AND WEDNESDAY BEFORE SHORT WAVE TROF DIGGING INTO THE GREAT
LAKES LATER IN THE WEEK HELPS RE-ESTABLISH EASTERN TROF LATE IN THE
WEEK.
SFC FRONT THAT MOVES THROUGH THE AREA LATE SUNDAY/SUNDAY NIGHT
EXPECTED TO STALL JUST SOUTH OF OUR FORECAST AREA EARLY NEXT WEEK.
PROXIMITY OF THE FRONT COMBINED WITH WEAK SHORTWAVES MOVING THROUGH
WILL RESULT IN A CONTINUED CHANCE OF PRECIPITATION IN THE LONG TERM
FORECAST. WHILE THIS INITIAL FRONT WASHES OUT WEDNESDAY...AS A LOW
LEVEL SOUTHWEST FLOW DEVELOPS...A STRONG INCREASE IN LOW LEVEL
THETA-E AIR MAY BE ENOUGH TO GENERATE WIDELY SCATTERED CONVECTION
WEDNESDAY...BEFORE THE NEXT SFC FRONT ARRIVES THURSDAY.
AS UPPER FLOW FLATTENS...EXPECT A WARMING TREND AND AN INCREASE IN
HUMIDITY INTO MID WEEK BEFORE NEXT FRONT MOVES THROUGH THURSDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
LOW LEVEL SOUTHEASTERLY FLOW WILL CONTINUE ACROSS THE REGION TONIGHT
AND INTO FRIDAY. THIS WILL KEEP CONSIDERABLE CLOUD COVER ACROSS
THE AREA. MOST OF ANY CONVECTION WILL BE CONFINED TO THE MTNS OF
SW VA AND NW NC...SO BLF HAS THE BEST CHC OF SEEING A TSTM. TSTMS
SHOULD WEAKEN WITH SUNSET...BUT SHOWERS WILL LIKELY CONTINUE ALONG
AND WEST OF THE BLUE RIDGE OVERNIGHT. THIS MAY AFFECT ALL OF THE
TAF SITES...BUT PARTICULARLY ROA AND LYH. TONIGHT...MODELS ARE
INDICATING THAT THE DEEPEST MOISTURE WILL BE OVER THE MTNS...AND I
EXPECT THE LOWEST CIGS THERE. BLF IS EXPECTED TO DROP TO A LOW
MVFR CIG- POSSIBLY TO IFR. LWB WILL CLEAR OUT ENOUGH IN THE
EVENING TO LIKELY DROP TO VLIFR WITH THE HELP OF SOME RIVER FOG.
FURTHER EAST...CIGS WILL BE LOWERING AND LIKELY DROP TO MVFR...BUT
WILL PROBABLY BE ON THE HIGHER END.
FRIDAY...THE LOW LEVEL SE FLOW GRADUALLY VEERS MORE TO THE
SOUTH...SO CIGS WILL ONLY SLOWLY RISE. THERE WILL BE ENOUGH
INSTABILITY IN THE AFTERNOON FOR ISOLATED TO WIDELY SCATTERED
TSTMS TO DEVELOP...WITH THE BEST CHC ALONG THE BLUE RIDGE AND
WESTWARD INTO THE APPLNS. BEST COVERAGE OF TSTMS FRIDAY WILL BE
AFTER THIS 24 HR PERIOD DURING PEAK HEATING.
ANY THUNDERSTORMS THAT DEVELOP FRIDAY WILL BE GRADUALLY
DISSIPATING AFTER SUNSET. WITH A SOUTHERLY LOW LEVEL
FLOW...SHOWERS MAY CONTINUE WELL INTO THE NIGHT ALONG THE BLUE
RIDGE IN FAR SW VA AND NW NC. ISOLATED TO SCATTERED TSTMS ARE
AGAIN POSSIBLE SATURDAY AFTERNOON...MAINLY ACROSS THE
MTNS. AGAIN...THIS WOULD MAINLY IMPACT THE BLF- ROA CORRIDOR AND
POINTS SOUTH TOWARD THE NC MTNS. STORMS MAY BE MORE WIDESPREAD
SUNDAY/SUNDAY NIGHT AND INTO MONDAY AS A COLD FRONT APPROACHES
THE AREA FROM THE NORTH.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...PH
LONG TERM...PH
AVIATION...JJ/PM
Hazardous weather outlook, Jul 9, 2:41 PM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT THU JUL 9 2009
NCZ001-018-VAZ007-009-015-WVZ042-043-045-101945-
ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER-SUMMERS-GREENBRIER-
341 PM EDT THU JUL 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SLOW MOVING THUNDERSTORMS WILL CONTINUE INTO THIS
EVENING. AS A RESULT ANY HEAVY RAIN THAT OCCURS WITH THESE STORMS
MAY CAUSE FLOODING OF POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING
IS POSSIBLE. IN ADDITION...A FEW OF THE STORMS MAY BECOME STRONG
ENOUGH TO PRODUCE LARGE HAIL OR DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ002>004-019-020-VAZ010>014-016>020-022-032-033-043-WVZ044-101945-
ALLEGHANY NC-SURRY-STOKES-WILKES-YADKIN-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-PATRICK-
FRANKLIN-HENRY-MONROE-
341 PM EDT THU JUL 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE POTENTIAL EXISTS FOR SLOW MOVING THUNDERSTORMS INTO THIS
EVENING. AS A RESULT ANY HEAVY RAIN THAT OCCURS WITH THESE STORMS
MAY CAUSE FLOODING OF POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING
IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ005-006-VAZ023-024-034-035-044>047-058-059-101945-
ROCKINGHAM-CASWELL-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
341 PM EDT THU JUL 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 1:23 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 PM EDT THU JUL 9 2009
VAZ007-091930-
TAZEWELL VA-
223 PM EDT THU JUL 9 2009
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 221 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF RICHLANDS...MOVING EAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR AMONATE AROUND 245 PM...AMONATE AROUND 250
PM...CLIFFIELD AROUND 305 PM AND TAZEWELL AROUND 330 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3720 8179 3721 8177 3725 8175 3724 8171
3721 8167 3721 8154 3725 8150 3723 8124
3721 8128 3720 8128 3701 8148 3700 8154
3700 8157 3710 8183
EXPERIMENTALLocal storm report, Jul 9, 2:31 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CEDAR BLUFF 37.09N 81.76W
07/09/2009 M0.75 INCH TAZEWELL VA PUBLIC
&&
DOCSpecial weather statement, Jul 9, 3:07 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT THU JUL 9 2009
WVZ042-043-092100-
MERCER WV-SUMMERS WV-
407 PM EDT THU JUL 9 2009
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND SUMMERS COUNTIES...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
CAMP CREEK...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FLAT TOP AROUND 415 PM...CAMP CREEK STATE
PARK AROUND 425 PM...JUMPING BRANCH AROUND 430 PM...ELLISON AROUND
445 PM...DUNNS...CAMP CREEK...AND BLUESTONE STATE PARK AROUND 450 PM
AND SPANISHBURG AROUND 455 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3758 8119 3760 8114 3760 8109 3761 8107
3765 8107 3767 8102 3754 8079 3745 8085
3733 8099 3753 8121 3756 8121
EXPERIMENTAL
KKSpecial weather statement, Jul 9, 3:19 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT THU JUL 9 2009
VAZ009-092115-
SMYTH VA-
419 PM EDT THU JUL 9 2009
...THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT SMYTH COUNTY...
AT 416 PM EDT...A THUNDERSTORM WAS LOCATED NEAR SALTVILLE...MOVING
EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS...ESPECIALLY NEAR
ROBERTSON BRANCH AND TURKEY RUN CREEK.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BROADFORD AROUND 440 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3697 8171 3697 8170 3695 8169 3694 8165
3696 8162 3694 8144 3680 8172 3691 8182
EXPERIMENTAL
PHSpecial weather statement, Jul 9, 3:53 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT THU JUL 9 2009
VAZ007-WVZ042>044-092145-
MERCER WV-MONROE WV-SUMMERS WV-TAZEWELL VA-
453 PM EDT THU JUL 9 2009
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
MERCER...MONROE...SUMMERS AND TAZEWELL COUNTIES...
AT 448 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED 4
MILES WEST OF CAMP CREEK...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL OF
BETWEEN 1 AND 3 INCHES IS POSSIBLE ESPECIALLY ACROSS MERCER COUNTY
IN THE NEXT HOUR OR TWO.
THIS HEAVY RAIN WILL BE NEAR DUNNS AROUND 500 PM...LERONA AROUND
505 PM...ATHENS AROUND 510 PM...LICK CREEK AROUND 515 PM...BOZOO
AROUND 525 PM AND RED SULPHUR SPRING AROUND 530 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3734 8136 3741 8132 3742 8131 3742 8129
3745 8130 3749 8127 3752 8121 3757 8120
3760 8116 3751 8069 3723 8132 3732 8139
EXPERIMENTAL
JHFlash Flood, Mercer
- When
- July 9, 5:00 PM EST to 6:00 PM EST
- Where
- Mercer County, 1.58 mi NNE of Beeson to 1.66 mi NNE of Beeson
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 37.469, -81.185
Heavy rain caused a culvert pipe to be washed out on Wilderness Road from drainage ditch flooding. Damage values are estimated.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 9 to 10, 2009$2.4 million · 1 in hail · 27 events
- Flash Flooding and Hail in Iowa, July 9, 2009$2.0 million · 4 in hail · 26 events
- Hail and Damaging Wind in Wyoming, July 9, 2009$101,000 · 1.75 in hail · 6 events
- Flash Flood and Hail in Nebraska, July 9, 2009$50,000 · 1.75 in hail · 10 events
- Lightning Strike in North Carolina, July 9, 20095 injured · 1 event
- Hail in South Dakota, July 9, 2009$40,000 · 1 in hail · 1 event
- Hail and Damaging Wind in Wyoming, July 9, 2009$15,000 · 1.75 in hail · 4 events
- Hail and Damaging Wind in Florida, July 9, 20091 injured · $1,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Louisiana, July 9, 20091 injured · $2,000 · 50 kt wind · 2 events
- Damaging Winds in Tennessee, July 9, 200950 kt wind · 9 events
- Flash Flooding and Hail in Minnesota, July 9, 20091.75 in hail · 9 events
- Flash Flood and Hail in Nebraska, July 9, 2009$5,000 · 2.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 189851.